Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 191, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 21, 1995, 5:33 PM CDT for Morton County, Kansas. It was in force for 32 min.
The area
The counties it named.
The facts
- Issued
- Jul 21, 1995, 5:33 PM CDT (22:33 UTC)
- Expired
- Jul 21, 1995, 6:05 PM CDT
- In force
- 32 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Morton County, KS
The radar
The Dodge City radar (KDDC), 173 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 176 J/kg
- Mixed-layer CIN
- -353 J/kg
- Mixed-layer LCL
- 1568 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 212234 RRA SVRDDC KSC129-212315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 533 PM CDT FRI JUL 21 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 615 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST KANSAS ...NORTHERN MORTON COUNTY AT 530 PM CDT...DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM 24 MILES NORTH OF ELKHART MOVING EAST SOUTHEAST AT 20 MILES AN HOUR. THE STORM WILL CROSS HIGHWAY 27 IN NORTHERN MORTON COUNTY BY 600 PM CDT. THIS STORM IS LIKELY PRODUCING LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN OR NEAR THE PATH OF THE STORM IN OPEN FARMLAND IN NORTHERN" MORTON COUNTY YOU SHOULD SEEK IMMEDIATE SHELTER IN A REINFORCED BUILDING OR OTHER SAFE STRUCTURE. JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:36 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 21, 3:36 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 333 PM CDT FRI JUL 21 1995 FCST PROBLEM REMAINS PRECIPITATION. MY H5/8/7 HAND ANALS THIS MORNING SHOW TROFS OVER CENTRAL KANSAS. THE TROF WAS LESS DISTINCT ON MY 18Z SFC ANAL. THE SSW IS SHOWING A LINE OF CONVERGENCE OVER EASTERN KANSAS IN THE VICINITY OF THE WEAKEST CAP. THIS COULD BRING TRW TO DDC/S EASTERN MOST COUNTIES. THE 5M(V,A) SHOWS A VORT MAX OVER NORTHEAST KANSAS MOVING EASTWARD AND NEG VORT ADVECTION OVER COLORADO. HOWEVER...THE STRENGTH OF THIS "MIN" IS A BIT DOUBTFUL AS IT MIGHT BE CONTAMINED BY BOUNDARY CONDITIONS AT THE WESTERN EDGE OF THIS PRODUCT. STILL...TRW IS FIRING UP IN COLORADO. WE COULD SEE A REPEAT OF LAST NIGHT WITH TRW MOVING OVER SW COLORADO OR NW KANSAS AND GENERATING OUTFLOW BOUNDARIES WHICH COULD SERVE TO INITIATE TRW OVER SOUTHWEST KANSAS. THE MODELS SUGGEST THAT SATURDAY NIGHT WILL BE BEST FOR CONVECTIVE ACTIVITY OVER DDC/S CWA. THIS IS BASED ON AA SHORTWAVE MOVING OVER WESTERN KANSAS BRINGING FAIRLY GOOD UVVS...VORTICITY AND WARM AIR ADVECTION. THE TROF THAT EARLIER SFC AND H8 ANALS SHOW IS LIKELY OVER AT THE SFC IN THE VICINITY OF SW KANSAS. WENT WITH BLEND OF MOS GUIDANCE FOR TEMPS WITH HEAVY FLAVOURING OF FMR. BELL
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:49 PM CDT | Severe Thunderstorm Warning | DDC | Gray | 19 min |
| Jul 21, 6:30 PM CDT | Severe Thunderstorm Warning | DDC | Grant | 21 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.